From Orlando, Florida, USA:
My brother's severe hypoglycemic episodes have gotten much worse lately and many times my father has to call the rescue squad. This is getting to be quite a burden on him financially. I have never heard him or my brother mention the emergency glucagon kit. Is this kit sufficient in bringing my brother out of his hypoglycemic reactions and should they have one on hand for these episodes? I have been removed from these situations for years because I live so far away. My father has just now confided in me that he is having a hard time with my brother. I know they are trying to get his sugar under control but everything they have tried so far has not worked.
Oh, yes, he should have a Glucagon Emergency Kit with him at home all the time. This injection would allow him to be treated immediately when it became evident he was low and needed to get his blood sugar up. In the time it takes to get a paramedic to the scene, you could already have him treated. Please have him see his diabetes educator to explain the use of the glucagon emergency kit. More than that, a strategy needs to be worked out whereby he can work to decrease the frequency of severe low blood sugars. In situations like this, the patient and the doctor need to work together to decrease the frequency of the low sugars. Resetting goals to higher levels, more frequent glucose testing, and strict avoidance of lows will allow him to regain some of his symptoms of hypoglycemia and protect himself from further harm. This is a major issue. I hope you can alert your father and brother to this issue.
Original posting 13 Jan 2008
Posted to Hypoglycemia
Last Updated: Tuesday April 06, 2010 15:10:14
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by Children With Diabetes, Inc, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2013. Comments and Feedback.